MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D135304
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a persistent atrial fibrillation procedure with a webster cs catheter with auto id technology and a deflection issue occurred which made the removal from the patient difficult.The catheter did not respond well to deflection and the movements created were not those desired.The device was very "soft" as soon as it was introduced into the femoral desilet and rolled up on itself making its use impossible and its removal from the patient difficult (refusing to unroll the doctor risked damaging the femoral vein).The doctor managed to remove the device without damaging the vein and used another device to continue the procedure.The surgery was not delayed due to the reported event.The procedure was successfully completed.There was no patient consequence reported.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 28-nov-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a persistent atrial fibrillation procedure with a webster cs catheter with auto id technology.The catheter did not respond well to deflection and the movements created were not those desired.The device was very "soft" as soon as it was introduced into the femoral desilet and rolled up on itself making its use impossible and its removal from the patient difficult (refusing to unroll the doctor risked damaging the femoral vein).The doctor managed to remove the device without damaging the vein and used another device to continue the procedure.The investigation was completed on 07-dec-2023.The device was returned to biosense webster (bwi) for evaluation.A visual inspection evaluation and deflection test of the returned device was performed following bwi procedures.Visual analysis of the returned sample revealed bent marks along the shaft.A deflection test was performed and the curve was found stuck in a deflected position.Further investigation revealed that the damages along the shaft could be related to the deflection issue; however, this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.Since several stress marks were found along the shaft, this failure could be related to the issue reported by the customer; therefore the customer complaint was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi¿s quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction to the initial mdr, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18116929
Report Number2029046-2023-02611
Device Sequence Number20735357
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public(01)10846835009989(11)230904(17)260903(10)31126453M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Catalogue NumberD135304
Device Lot Number31126453M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/28/2023
12/07/2023
07/09/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/04/2023
01/01/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown